MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, RIGHT, 11X160MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, RIGHT, 11X160MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 04/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: blunt tip screw, 4x44mm; catalog#: 47-2486-044-40; lot#: 3039393.Blunt tip screw, 4x42mm; catalog#: 47-2486-042-40; lot#: 3039349.Blunt tip screw, 4x46mm; catalog#: 47-2486-046-40; lot#: 3010663.Blunt tip screw, 4x46mm; catalog#: 47-2486-046-40; lot#: 3024713.Cortical bone screw, 4x30mm; catalog#: 47-2486-130-40; lot#: 3024386.Cortical bone screw, 4x32mm; catalog#: 47-2486-132-40; lot#: 3024419.Proximal humerus nail cap, 0mm; catalog#: 47-2488-010-00; lot#: 3025158.Proximal humerus corelock driver, hex, 4mm; catalog#: 110035663; lot#: unknown.Therapy date: unknown.The manufacturer did not receive x-rays or other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted with ann nail on an unknown side, 10 days post implantation it was reported that the 2nd screw had migrated from its position.The revision surgery is not planned yet.
 
Additional Manufacturer Narrative
Additional information was received on jun 15, 2021.The manufacturer received other documents for review.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
Event description: it was reported that initial surgery was performed with ann nail system on 24 mar 2021.During implantation, non torque limiting screwdriver was used to tighten the corelock.10 days the surgeon found 2nd screw was migrated from the proper position.The revision surgery is not planned yet.Review of received data: due diligence: a further request concerning the revision surgery has been performed and is documented.No revision surgery has been performed.No further due diligence required as the required information to support the conclusion was already requested.No medical data was received.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: surgical technique: the surgical technique explains that the locking of the corelock is done using the corelock driver with torque limiting handle.Turn slowly clockwise to tighten and engage the corelock mechanism until 3-4 clicks are felt from the torque limiting handle.Device purpose: all involved devices are intended for treatment.Dhr review blunt tip screws: review of the device history records identified no deviations or anomalies during manufacturing.Dhr / ncr review affixus nail: there was a concession for 61 parts due to character profile surface | 0.1 | e | d (sodc 43) being potentially out of specification due to insufficient measurement at the supplier.However, further tests were performed and it could be determined, that there is no impact to the function of the nail.No ncr with a potential correlation to the reported event was found.Conclusion: it was reported that initial surgery was performed with ann nail system on 24 mar 2021.During implantation, non torque limiting screwdriver was used to tighten the corelock.10 days after the surgeon found 2nd screw was migrated from the proper position.The revision surgery is not planned yet.The investigation did not identify a nonconformance or a complaint out of box (coob).As no x-rays have been received, the screw migration cannot be recreated.Neither the explanted screws nor pictures of the explants have been received.Therefore, based on the investigation the reported event can be confirmed.The locking of the corelock has not been performed as specified in the surgical technique using only the corelock driver with torque limiting handle.Instead, additionally the non-torque screwdriver was used.It remains unknown what is the potential effect of this deviation from the surgical technique.Based on the investigation it could be assumed that further possible contributing factors to the migration of the screw might be multifactorial related to either patient condition and behaviour, implantation procedure or design features.If and to what extent any of these aspects may have influenced the backing out of the screw remains unknown.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.Further investigation has been initiated in order to determine the need of potential corrective and / or preventive actions.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
PROXIMAL HUMERUS, RIGHT, 11X160MM
Common Device Name
AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11937859
Report Number0009613350-2021-00257
Device Sequence Number17000957
Product Code HSB
UDI-Device Identifier00889024505797
UDI-Public00889024505797
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2496-160-11
Device Lot Number3036134
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer06/24/2021
06/24/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date06/29/2021
06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;